Alert archive / Ohio / Freeze Warnings in 2013
Freeze Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at May 12, 2013, 2:22 PM EDT for 21 counties in Ohio. It took effect at May 13, 2013, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 2:22 PM EDT (18:22 UTC)
- In effect from
- May 13, 2013, 1:00 AM EDT
- Expired
- May 13, 2013, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
All 21 counties
Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS71 KCLE 121822 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 222 PM EDT SUN MAY 12 2013 ...FROST AND FREEZE WARNINGS ARE IN EFFECT TONIGHT INLAND FROM LAKE ERIE... .A COOL AIR MASS WILL REMAIN IN PLACE OVER THE REGION TONIGHT. CLOUDS WILL DECREASE AND THE WIND WILL BECOME LIGHT IN SOME AREAS. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. OHZ020>023-032-033-130300- /O.NEW.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/ MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA...WARREN... CANTON...YOUNGSTOWN 222 PM EDT SUN MAY 12 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MONDAY. * TEMPERATURES...LOWS 30 TO 33. * TIMING...DURING THE EARLY MORNING HOURS. * IMPACTS...TEMPERATURES BETWEEN 30 AND 33 WILL OCCUR FOR 1 TO 3 HOURS IN MOST AREAS. SOME CLOUDS AND A BREEZE MAY PREVENT A HEAVY FROST BUT FROST WILL ALSO OCCUR IN AREAS SHELTERED FROM THE WIND. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ009-010-130300- /O.EXA.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/ ERIE OH-LORAIN- INCLUDING THE CITIES OF...SANDUSKY...LORAIN 222 PM EDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE LOWER AND MID 30S. * TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS INLAND FROM LAKE ERIE. * IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OHZ003-006>008-017>019-027>031-036>038-047-130300- /O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 222 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER AND MID 30S. * TIMING...FROST WILL DEVELOP DURING THE EARLY MORNING HOURS. LESSER AMOUNTS OF FROST ARE EXPECTED FOR LOCATIONS CLOSER TO LAKE ERIE. * IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND BECOMES LIGHT. EVEN IN AREAS WHERE SOME CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
4 follow-up statements
668 WWUS71 KCLE 122145 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 545 PM EDT SUN MAY 12 2013 ...FROST AND FREEZE WARNINGS ARE IN EFFECT TONIGHT INLAND FROM LAKE ERIE... .A COOL AIR MASS WILL REMAIN IN PLACE OVER THE REGION TONIGHT. CLOUDS WILL DECREASE AND THE WIND WILL BECOME LIGHT IN SOME AREAS. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. OHZ003-006-008-017>019-027>031-036>038-047-130545- /O.UPG.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/ /O.EXA.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 545 PM EDT SUN MAY 12 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...DURING THE EARLY MORNING HOURS. * IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND BECOMES LIGHT. LOWS OF 30 TO 33 WILL OCCUR FOR 1 TO 3 HOURS. EVEN IN AREAS WHERE SOME CLOUDS AND BREEZE PERSIST...LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ020>023-032-033-130545- /O.CON.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/ MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA...WARREN... CANTON...YOUNGSTOWN 545 PM EDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...DURING THE EARLY MORNING HOURS. * IMPACTS...TEMPERATURES BETWEEN 30 AND 33 WILL OCCUR FOR 1 TO 3 HOURS IN MOST AREAS. SOME CLOUDS AND A BREEZE MAY PREVENT A HEAVY FROST BUT FROST WILL ALSO OCCUR IN AREAS SHELTERED FROM THE WIND. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ007-009-010-130545- /O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/ OTTAWA-ERIE OH-LORAIN- INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN 545 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS INLAND FROM LAKE ERIE. * IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
349 WWUS71 KCLE 130212 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1012 PM EDT SUN MAY 12 2013 ...FROST AND FREEZE WARNINGS ARE IN EFFECT OVERNIGHT INLAND FROM LAKE ERIE... .A COLD AIR MASS WILL REMAIN IN PLACE OVER THE REGION OVERNIGHT. THE CLOUDS AND WINDS ARE DECREASING IN MANY AREAS. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST...LOW TEMPERATURES COULD BE CLOSE TO FREEZING BY DAYBREAK. OHZ003-006-008-017>023-027>033-036>038-047-131015- /O.CON.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1012 PM EDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...DURING THE EARLY MORNING HOURS. * IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND BECOMES LIGHT. LOWS OF 30 TO 33 WILL OCCUR FOR 1 TO 3 HOURS. EVEN IN AREAS WHERE SOME CLOUDS AND BREEZE PERSIST...LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ007-009-010-131015- /O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/ OTTAWA-ERIE OH-LORAIN- INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN 1012 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS INLAND FROM LAKE ERIE. * IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. THESE CONDITIONS POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
673 WWUS71 KCLE 130753 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 353 AM EDT MON MAY 13 2013 ...FROST AND FREEZE WARNINGS ARE IN EFFECT OVERNIGHT INLAND FROM LAKE ERIE... OHZ003-006-008-017>023-027>033-036>038-047-131300- /O.CON.KCLE.FZ.W.0001.000000T0000Z-130513T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 353 AM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER 30S. * TIMING...DURING THE EARLY MORNING HOURS. * IMPACTS...FROST IS EXPECTED WHERE SKIES REMAIN CLEAR AS A SMALL AREA OF CLOUDS MOVES SOUTHEAST ACROSS THE AREA. LOWS OF 30 TO 33 HAVE BEEN REACHED AND WILL REMAIN THERE THROUGH SUNRISE. THESE CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ007-009-010-131300- /O.CON.KCLE.FR.Y.0001.000000T0000Z-130513T1300Z/ OTTAWA-ERIE OH-LORAIN- INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN 353 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS INLAND FROM LAKE ERIE. * IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS WHERE SKIES REMAIN CLEAR AND THE BREEZE IS LIGHT. THESE CONDITIONS POSE A THREAT TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ LOMBARDY
633 WWUS71 KCLE 131309 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 909 AM EDT MON MAY 13 2013 OHZ003-006-008-017>023-027>033-036>038-047-131415- /O.EXP.KCLE.FZ.W.0001.000000T0000Z-130513T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 909 AM EDT MON MAY 13 2013 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING FOR TODAY. $$ OHZ007-009-010-131415- /O.EXP.KCLE.FR.Y.0001.000000T0000Z-130513T1300Z/ OTTAWA-ERIE OH-LORAIN- INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN 909 AM EDT MON MAY 13 2013 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO RISE TODAY AND THE RISK OF FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at May 12, 1:38 PM EDT, 44 minutes earlier.
Area forecast discussion, May 12, 1:38 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT SUN MAY 12 2013
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE GREAT LAKES THROUGH
TONIGHT. CHILLY HIGH PRESSURE FROM CENTRAL CANADA WILL BUILD OVER
THE REGION FOR MONDAY. A WARM FRONT WILL DEVELOP OVER THE MIDWEST
ON TUESDAY AND LIFT NORTH ACROSS THE AREA ON TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE STRATOCUMULUS HAS FILLED IN BY NOON. THE MAJORITY OF THE
SHOWERS WILL CONTINUE DOWNWIND OF LAKE ERIE BUT SHOWERS WILL POP
UP ELSEWHERE. CANNOT RULE OUT A BRIEF SLEET SHOWER WITHIN ANY OF
THE SHOWERS BUT WILL NOT MENTION IT OUTSIDE THE SNOWBELT. MANY OF
THE SHOWERS WILL START TO STRATIFY AND ENTRAIN AND DISSIPATE BY
LATE AFTERNOON/EVENING. WITH THE CLOUDS THE TEMPERATURES WILL NOT
RISE MUCH MORE...PERHAPS A FEW DEGREES ESPECIALLY WHERE A FEW
PEAKS OF SUN MAY STRUGGLE THROUGH...MAINLY 45 TO 50 ALL AFTERNOON.
NOT THE BEST AFTERNOON FOR MOTHERS DAY.
PREVIOUS DISCUSSION...UPPER LEVEL LOW WILL SWING EAST ACROSS THE
GREAT LAKES REGION TODAY. A COOL LATE SPRING AIR MASS WILL BE IN
PLACE WITH 850MB TEMPERATURES AROUND -5C AND A 500MB COLD POOL
WITH TEMPERATURES OF -30C. SURPRISED TO ALREADY SEE A COUPLE STRAY
SHOWERS MOVING OVER LAKE ERIE EARLY THIS MORNING. THIS IS OUT
AHEAD OF THE CLOUD FIELD THAT IS SPREADING SOUTHEAST ACROSS
MICHIGAN. SHOWERS CONTINUE TO EXPAND ACROSS NORTHERN LOWER
MICHIGAN THIS MORNING AND ALTHOUGH THE BETTER COVERAGE OF SHOWERS
WILL PASS TO OUR NORTH WITH THE UPPER LEVEL COLD POOL...EXPECTING
SCATTERED SHOWERS TO DEVELOP IN THE SNOW BELT WITH SOME
ENHANCEMENT FROM LAKE ERIE. ALTHOUGH MOISTURE DEPTH REMAINS A
LITTLE UNCERTAIN...A FEW HUNDRED JOULES OF LAKE INDUCED CAPE ARE
EXPECTED WITH EQUILIBRIUM LEVELS OVER LAKE ERIE INCREASING TO
AROUND 13000 FEET. RAISED POPS TO 40-50 PERCENT IN PORTIONS OF THE
SNOWBELT BUT WILL CARRY UP TO 30 PERCENT POP AS FAR SOUTH AS
MANSFIELD. CONDITIONS WILL FEEL COOL AND BREEZY TODAY WITH WEST
WINDS OF 15 TO 20 MPH...LOCALLY HIGHER NEAR LAKE ERIE. DIURNAL CU
SHOULD DEVELOP BY MID-MORNING WITH PARTLY TO MOSTLY CLOUDY SKIES.
TWEAKED HIGHS FOR TODAY DOWN ANOTHER DEGREE OR TWO WITH HIGHS
LIMITED TO THE UPPER 40S MOST AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
CLOUDS WILL CLEAR OUT THIS EVENING ACROSS NW OHIO WHILE LINGERING
DOWNWIND OF LAKE ERIE INTO MONDAY. ALTHOUGH SOME TROUGHINESS WILL
REMAIN OVER THE LAKE TONIGHT...HIGH PRESSURE WILL BUILD INTO
SOUTHWEST OHIO AND HELP WINDS TO DECREASE ACROSS THE WESTERN HALF OF
THE FORECAST AREA. TEMPERATURES WILL FALL INTO THE LOW 30S ACROSS
NORTHWEST AND NORTH CENTRAL OHIO WITH A GOOD DEAL OF FROST
DEVELOPING AFTER MIDNIGHT. A FROST ADVISORY WAS ISSUED FOR THE
OVERNIGHT HOURS. LEFT THE LAKESHORE COUNTIES OUT OF THE ADVISORY
EAST OF ERIE AS THERE SHOULD BE ENOUGH WIND TO REDUCE FROST
FORMATION. LIKEWISE...WINDS WILL REMAIN UP A LITTLE HIGHER WITH
LINGERING LAKE EFFECT CLOUDS TO NOT NEED A FROST ADVISORY IN OUR
EASTERN AREAS. THE SURFACE HIGH BUILDS TOWARDS THE APPALACHIANS ON
MONDAY NIGHT AND THE FROST THREAT SHIFTS EASTWARD WITH IT. THERE IS
POTENTIAL FOR A FREEZE IN EASTERN OHIO/NW PA BUT THERE IS SOME
UNCERTAINTY WITH THICKENING HIGH CLOUDS ARRIVING OVERNIGHT. THERE
WAS NOT ENOUGH CONFIDENCE TO GO WITH A FREEZE WATCH AT THIS TIME BUT
WIDESPREAD FROST IS IN THE FORECAST WITH TEMPERATURES NEAR 30 IN
SOME AREAS.
THE UPPER LEVEL TROUGH SHIFTS OFF THE EAST COAST ON TUESDAY WITH THE
RIDGE BUILDING OVERHEAD ON TUESDAY NIGHT. THE NAM IS THE FASTEST
WITH LIFTING THE WARM FRONT NORTH ON TUESDAY BUT WENT WITH THE
SLOWER AND MORE CONSERVATIVE BLEND OF THE GFS/ECMWF GIVEN THE
NORTHWEST FLOW ALOFT. SKIES WILL BE PARTLY TO MOSTLY CLOUDY AS
THE ELEVATED WARM FRONT LIFTS NORTH ON TUESDAY AND THERE REMAINS
AN OUTSIDE CHANCE OF A FEW SPRINKLES OR LIGHT SHOWER. WEDNESDAY
WILL BE A HUGE DIFFERENCE FROM CONDITIONS EARLIER IN THE WEEK AS
HIGH TEMPERATURES REBOUND INTO THE MID 70S TO MID 80S. SHORTWAVE
ENERGY STARTS TO LIFT OUT OF THE PLAINS LATE WEDNESDAY WITH
MOISTURE INCREASING. THIS WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY DROPPING DOWN FROM THE NORTH TO CREATE A CHANCE OF
SHOWERS AND THUNDERSTORMS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY WILL BE WOBBLING NEAR THE COUNTY WARNING AREA
THROUGH THE EXTENDED. THIS BOUNDARY COMBINED WITH AN INCREASE IN
LOW LEVEL MOISTURE AND TEMPERATURES BACK INTO THE 70S TO AROUND 80
SHOULD RESULT IN SOME SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR STRATOCUMULUS ALONG WITH SOME ISOLATED SHOWERS WILL CONTINUE
THIS AFTERNOON. SOME OF THE SHOWERS HAVE BEEN ACCOMPANIED BY SMALL
GRAUPEL. CLE AND YNG HAVE THE BEST CHANCE OF A PASSING SHRA...BUT
STILL SO FLEETING WILL KEEP THE VCSH MENTION. WEST GUSTS WILL
DIMINISH THIS EVENING. THE OVERNIGHT SHOULD BE QUIET...WITH SOME
LAKE CLOUDS HANGING ON ACROSS THE SNOWBELT...BUT CLEAR BREAKS
ACROSS THE WEST. LOW TEMPS WILL GET NEAR FREEZING TONIGHT...WITH
SOME PLACES DEVELOPING FROST. RIDGE BEGINS TO BUILD IN TOWARD THE
END OF THE TAF PERIOD/ 18Z MON/.
.OUTLOOK...NON VFR POSSIBLE WEDNESDAY AND THURSDAY WITH TSRA.
&&
.MARINE...
WESTERLY WINDS WILL REMAIN UP TODAY AS HIGH PRESSURE SLOWLY BUILDS
ONTO LAKE ERIE FROM THE NORTHERN PLAINS. EXPECT TO SEE WEST WINDS
AROUND 30 KNOTS FOR A PORTION OF THE DAY THEN GRADUALLY DECREASE
TONIGHT INTO MONDAY. SO WITH THAT SAID WE WILL CONTINUE THE SMALL
CRAFT ADVISORY.
HIGH PRESSURE WILL BE EAST OF THE LAKE ON WEDNESDAY ALLOWING A WARM
FRONT TO LIFT ACROSS THE LAKE. THIS SHOULD ALLOW SOUTHERLY WINDS TO
DEVELOP. THIS FRONTAL BOUNDARY WILL THEN WOBBLE NEAR OR OVER LAKE
ERIE THROUGH THE REMAINDER OF THE WEEK MAKING THE WIND DIRECTION
FORECAST DIFFICULT. HOWEVER WIND SPEEDS SHOULD BE 15 KNOTS OR LESS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 1 AM TO 9 AM EDT MONDAY FOR OHZ003-006>008-
017>019-027>031-036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KEC
LONG TERM...MULLEN
AVIATION...OUDEMAN
MARINE...MULLENHazardous weather outlook, May 12, 5:16 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EDT SUN MAY 12 2013 OHZ009>014-020>023-032-033-089-PAZ001>003-130930- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 516 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE WILL BUILD OVER EASTERN OHIO AND PENNSYLVANIA ON MONDAY NIGHT. AREAS OF FROST ARE EXPECTED WITH PORTIONS OF NORTHWEST PENNSYLVANIA DIPPING BELOW 30 DEGREES. BE PREPARED TO TAKE PRECAUTIONS TO PROTECT TEMPERATURE SENSITIVE PLANTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017>019-027>031-036>038-047-130930- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 516 AM EDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-130930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 516 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:50 AM EDT | Frost Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 12 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.